Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 12, 2014, 6:54 PM EST for 4 counties in Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2014, 6:54 PM EST (23:54 UTC)
- Expired
- Feb 12, 2014, 7:45 PM EST
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL, Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 7:00 PM EST | TSTM WND GST 48 | Patrick Air Force Base, FL | PATRICK AFB KCOF REPORTED WIND GUST OF 42 KT/48 MPH FROM 240 DEGREES. |
| Feb 12, 7:06 PM EST | TSTM WND GST 43 | Melbourne Airport, FL | MELBOURNE INTERNATIONAL AIRPORT ASOS MEASURED WIND GUST TO 43 MPH FROM 280 DEGREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 3:06 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS52 KMLB 122354
SVRMLB
FLC009-061-093-097-130045-
/O.NEW.KMLB.SV.W.0008.140212T2354Z-140213T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
654 PM EST WED FEB 12 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
INDIAN RIVER COUNTY IN FLORIDA
NORTHERN OKEECHOBEE COUNTY IN FLORIDA
EASTERN OSCEOLA COUNTY IN FLORIDA
* UNTIL 745 PM EST.
* AT 646 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF HOLOPAW TO 7
MILES EAST OF KENANSVILLE TO 9 MILES SOUTHWEST OF KISSIMMEE PRAIRIE
PRESERVE MOVING NORTHEAST AT 40 TO 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO... YEEHAW JUNCTION...PALM BAY...WEST
MELBOURNE...VIERA...SUNTREE...ROCKLEDGE...MELBOURNE
AIRPORT...MELBOURNE...MERRITT ISLAND...FORT DRUM...PATRICK AIR FORCE
BASE...MELBOURNE BEACH...INDIALANTIC...COCOA BEACH...BLUE CYPRESS
LAKE...CAPE CANAVERAL...JETTY PARK...PORT CANAVERAL...
GRANT...BAREFOOT BAY..VERO BEACH...SOUTH BEACH... SEBASTIAN INLET
STATE PARK...SEBASTIAN INLET...SEBASTIAN HIGHLANDS...AND SEBASTIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THESE STORMS APPROACH
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS
EVENING.
&&
LAT...LON 2756 8068 2753 8068 2745 8115 2749 8121
2755 8121 2760 8114 2765 8114 2782 8121
2817 8118 2837 8073 2839 8066 2837 8063
2840 8063 2843 8057 2825 8060 2808 8056
2787 8044 2788 8044 2758 8032
TIME...MOT...LOC 2352Z 244DEG 34KT 2820 8090 2791 8082
2753 8111
$$
SEDLOCK2 follow-up statements
241
WWUS52 KMLB 130025
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
725 PM EST WED FEB 12 2014
FLC009-061-093-097-130045-
/O.CON.KMLB.SV.W.0008.000000T0000Z-140213T0045Z/
OSCEOLA-INDIAN RIVER-OKEECHOBEE-BREVARD-
725 PM EST WED FEB 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR SOUTHERN BREVARD...NORTHERN OKEECHOBEE...INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES...
AT 724 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MELBOURNE BEACH TO SPESSARD
HOLLAND PARK TO 10 MILES SOUTH OF KISSIMMEE PRAIRIE
PRESERVE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRANT...FLORIDANA BEACH...BAREFOOT BAY...FORT DRUM...WINTER
BEACH...WABASSO BEACH...WABASSO...VERO LAKE ESTATES...VERO BEACH
SOUTH...VERO BEACH...SOUTH BEACH...SEBASTIAN...ROSELAND...POINTE
WEST...ORCHID...MOORINGS OF VERO BEACH...MICCO...JAYCEE
BEACH...FLORALTON BEACH...FELLSMERE...DISNEYS VERO BEACH RESORT AND
THE MOORINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.
&&
LAT...LON 2756 8068 2753 8068 2745 8113 2750 8112
2756 8109 2761 8105 2766 8102 2780 8100
2809 8076 2831 8068 2839 8066 2837 8063
2840 8063 2843 8057 2825 8060 2808 8056
2787 8044 2788 8044 2758 8032
TIME...MOT...LOC 0024Z 244DEG 34KT 2809 8052 2804 8051
2746 8099
$$
SEDLOCK295
WWUS52 KMLB 130042
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
742 PM EST WED FEB 12 2014
FLC009-061-093-097-130051-
/O.EXP.KMLB.SV.W.0008.000000T0000Z-140213T0045Z/
OSCEOLA-INDIAN RIVER-OKEECHOBEE-BREVARD-
742 PM EST WED FEB 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD...NORTHERN
OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES WILL
EXPIRE AT 745 PM EST...
THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND SOME
WERE MOVING OFF OF THE EAST COAST INTO THE WESTERN ATLANTIC...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
SOME STORMS WILL STILL BE CAPABLE OF GUSTY WINDS...SMALL HAIL AND
TORRENTIAL DOWNPOURS THROUGH MID EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.
LAT...LON 2756 8068 2753 8068 2745 8113 2750 8112
2756 8109 2761 8105 2766 8102 2780 8100
2809 8076 2831 8068 2839 8066 2837 8063
2840 8063 2843 8057 2825 8060 2808 8056
2787 8044 2788 8044 2758 8032
TIME...MOT...LOC 0041Z 244DEG 34KT 2816 8036 2811 8035
2753 8083
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 4:17 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 12, 4:17 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EST WED FEB 12 2014
.DISCUSSION...
CURRENT/TONIGHT...SQUALL LINE IS APPROACHING A LITTLE FASTER THAN
EXPECTED...ALREADY PUSHING ONSHORE NORTH OF TAMPA...SO HAVE
UPDATED HWO/GHWO FOR TIMING. ALSO...THE THREAT FOR SEVERE STORMS
WITH DAMAGING WINDS AND ISOLATED TORNADOES HAS INCREASED SLIGHTLY
BASED ON HIGHER INSTABILITY ACROSS CENTRAL AND SOUTHERN SECTIONS.
DEWPOINTS HAVE RISEN INTO THE MID AND UPPER 60S SOUTH OF ORLANDO.
WIND FIELDS ALOFT (850-500 MB) CONTINUE TO BE IMPRESSIVE...45-55
KNOTS. ALREADY SEEING STORMS DEVELOP AHEAD OF THE MAIN SQUALL LINE
IN INCREASED INSTABILITY AND THE EAST COAST SEA BREEZE IS
PROVIDING A BOOST ALONG WITH SOME TORQUE. THESE CELLS ARE A MORE
IMMEDIATE CONCERN AS SUFFICIENT LOW LEVEL SHEAR WILL PROMOTE
ROTATION AND A THREAT FOR ISOLATED TORNADOES. WILL BE WATCHING TO
SEE IF THE ELEVATED CONVECTION (WEAK AT PRESENT) EXTENDING FROM SW
FL ACROSS OSCEOLA AND BREVARD CAN BECOME ROOTED IN THE BOUNDARY
LAYER. COORDINATED WITH SPC AND SURROUNDING OFFICES ON THE SVR
THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM.
MEANWHILE...A COOL WEDGE HAS PUSHED SOUTH INTO LAKE AND VOLUSIA
COUNTIES WHERE TEMPS HAVE COOLED CONSIDERABLY ALONG THE VOLUSIA
COAST. WILL NEED TO WATCH IF ANY OF THE STORMS PUSHING INTO THAT
AREA CAN HOOK ONTO THAT BOUNDARY.
THU-THU NIGHT...BASE OF SHORTWAVE TROUGH MOVES EASTWARD THROUGH
NORTHERN FLORIDA EARLY THURSDAY WITH SFC LOW INTENSIFYING AS IT
BUILDS NORTHWARD UP THE EASTERN SEABOARD. COLD FRONT ASSOCIATED
WITH THE LOW SHIFTS EAST OF THE WATERS BY EARLY MORNING THURSDAY
WITH RAIN CHANCES ENDING AS DRIER AIR BEGINS TO BUILD IN BEHIND
THE BOUNDARY. MAY SEE SOME LOWER CLOUD COVER LINGERING ACROSS THE
AREA EARLY IN THE DAY BUT EXPECT CLOUDS TO DECREASE INTO THE
AFTERNOON. WINDY CONDITIONS EXPECTED BEHIND THE FRONT AS WEST
WINDS INCREASE UP TO AROUND 20 MPH WITH HIGHER GUSTS. TEMPERATURES
WILL BE AROUND 5-7 DEGREES BELOW NORMAL RANGING FROM THE LOW TO
MID 60S FROM THE ORLANDO AREA NORTHWARD TO UPPER 60S TO AROUND 70
DEGREES FARTHER SOUTH.
CLEAR SKIES AND WINDS WEAKENING AS THEY VEER TO THE NORTHWEST WILL
PRODUCE FAVORABLE RADIATIONAL COOLING CONDITIONS INTO THURSDAY NIGHT
WITH TEMPERATURES FALLING TO THE UPPER 30S OVER NORMALLY COLDER
INTERIOR LOCATIONS WITH METRO AREAS AND COASTAL SITES IN THE LOW TO
MID 40S.
FRI...RIDGE OF HIGH PRESSURE OVER THE GULF OF MEXICO EXTENDS ACROSS
CENTRAL FLORIDA INTO FRIDAY GENERATING RELATIVELY LIGHT WESTERLY
WINDS. DRY AIRMASS REMAINS IN PLACE WITH SKIES STAYING MOSTLY SUNNY.
HIGHS WILL STILL BE BELOW NORMAL...REACHING THE UPPER 60S TO LOW 70S
INTO THE AFTERNOON.
SAT-TUES...A WEAK FRONT PUSHES SOUTH ACROSS FLORIDA SATURDAY
REINFORCING THE DRIER AIRMASS OVER THE REGION. DESPITE THIS FRONTAL
PASSAGE TEMPS WILL ACTUALLY CONTINUE A GRADUAL CLIMB WITH HIGHS
AROUND NORMAL IN THE LOW TO MID 70S SATURDAY AFT. WEAK SFC HIGH WILL
BUILD SOUTHWARD INTO FLORIDA BEHIND THE FRONT SUNDAY AND THEN A
STRONGER HIGH PRESSURE SYSTEM WILL SHIFT OFFSHORE THE EASTERN U.S.
WITH RIDGE AXIS BUILDING ACROSS THE AREA INTO EARLY NEXT WEEK. NO
RAIN CHANCES FORECAST THROUGH THIS PERIOD WITH SKIES RANGING FROM
MOSTLY TO PARTY SUNNY AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
SHRA/TSRA BREAKING OUT AHEAD OF SQUALL LINE PUSHING ONSHORE THE FL
GULF COAST. SQUALL LINE WILL SWEEP RAPIDLY E/SE DURING THE EVENING
AND EARLY OVERNIGHT WITH CONVECTIVE WIND GUSTS OF 35-45 KNOTS
POSSIBLE.
&&
.MARINE...
TONIGHT...DETERIORATING CONDITIONS OVER THE MARINE AREA AS SW
WINDS INCREASE TO 20 TO 25 KNOTS. LOW PRESSURE WILL STRENGTHEN AS
IT LIFTS NE ACROSS N FL TONIGHT AND SWEEPS A COLD FRONT ACROSS THE
WATERS. WINDS WILL TURN WEST BEHIND THE FRONT. SEAS WILL BE
SUPPRESSED NEAR SHORE DUE TO THE OFFSHORE FLOW BUT BUILD TO 9 FEET
WELL OFFSHORE. SMALL CRAFT ADVISORIES ARE IN EFFECT.
THU-THU NIGHT...HAZARDOUS BOATING CONDITIONS WILL CONTINUE BEHIND
THE FRONT INTO THURSDAY WITH WESTERLY WINDS UP TO 20-25 KNOTS
NEARSHORE AND UP TO 25-30 KNOTS OFFSHORE. THIS STRONG OFFSHORE
FLOW WILL BUILD SEAS UP TO 7-9 FEET OFFSHORE WHILE NEARSHORE SEAS
WILL BE AROUND 4-6 FEET. WINDS WILL VEER TO THE NORTHWEST INTO
THURSDAY NIGHT... DECREASING TO 10-15 KNOTS NEARSHORE AND 15-20
KNOTS OFFSHORE AFTER MIDNIGHT.
FRI-SUN...WINDS WILL DECREASE OUT OF THE W/NW FRIDAY AS HIGH
PRESSURE RIDGE BUILDS EASTWARD FROM THE GULF OF MEXICO. HOWEVER
WINDS EXPECTED TO INCREASE ONCE AGAIN INTO FRI NIGHT WITH MARINE
CONDITIONS DETERIORATING THROUGH SATURDAY MORNING AS WEAK
REINFORCING FRONT APPROACHES AND MOVES THROUGH THE COASTAL WATERS.
WINDS THEN RAPIDLY DECREASE THROUGH LATE SATURDAY INTO SUNDAY WITH
SEAS 3 FEET OR LESS BY LATE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 57 63 40 68 / 100 10 0 0
MCO 60 67 42 69 / 100 10 0 0
MLB 64 70 43 68 / 90 10 0 0
VRB 67 71 42 68 / 80 10 0 0
LEE 57 64 41 68 / 100 10 0 0
SFB 60 66 41 69 / 100 10 0 0
ORL 59 66 44 69 / 100 10 0 0
FPR 67 70 42 68 / 80 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
EST THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST
THURSDAY FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET
20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM...KELLY
LONG TERM....ULRICHHazardous weather outlook, Feb 12, 3:25 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EST WED FEB 12 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130400- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 325 PM EST WED FEB 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH 11 PM EST. A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL CROSS THE PENINSULA THIS AFTERNOON INTO THIS EVENING. LOW LEVEL WIND FIELDS WILL INCREASE...AND AS A RESULT...STORM MOTION WILL BE RAPID TOWARD THE EAST-NORTHEAST AT 45 TO 55 MPH DURING THE TIMES OF HIGHEST COVERAGE. SUFFICIENT INSTABILITY WILL COMBINE WITH THE STRONG WIND FIELDS TO PRODUCE A THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS 60 MPH OR GREATER. WHILE THE PRIMARY THREAT WILL BE STRAIGHT LINE WINDS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR STORMS WILL BE BETWEEN 4:00 AND 7:00 PM NEAR AND NORTH OF THE I-4 CORRIDOR...BETWEEN 6:00 PM AND 9:00 PM ACROSS OSCEOLA AND BREVARD COUNTIES...AND BETWEEN 8:00PM TO MIDNIGHT FROM OKEECHOBEE TO THE TREASURE COAST. THE MAIN THREAT FROM STORMS THIS EVENING WILL BE THE POSSIBILITY FOR DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND THE RISK FOR AN ISOLATED TORNADO. TORRENTIAL DOWNPOURS MAY CAUSE TEMPORARY PONDING OF WATER ON ROADS AND IN POORLY DRAINED LOW LYING AREAS. .MARINE THUNDERSTORM GUST IMPACT... ANY SHOWERS AND STORMS THAT FORM WILL ALSO IMPACT AREA LAKES...AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS EVENING INTO TONIGHT. .RIP CURRENT IMPACT... A SMALL LONG PERIOD OCEAN SWELL WILL CONTINUE TO PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE GREATEST THREAT WILL OCCUR THIS AFTERNOON THROUGH SUNSET DUE TO TIDAL EFFECTS. IF YOU DECIDE TO ENTER THE CHILLY SURF TODAY...MAKE SURE TO SWIM NEAR A LIFEGUARD...AND NEVER SWIM ALONE. .WIND AND SEA IMPACT... WINDS WILL INCREASE OUT OF THE SOUTHWEST BEGINNING THIS AFTERNOON AHEAD OF THE COLD FRONT...THEN SHIFT TO THE NORTHWEST AS THE FRONT MOVES THROUGH THE LOCAL ATLANTIC WATERS TONIGHT. WIND SPEEDS OF 20 TO 25 KNOTS WILL PRODUCE SEAS OF 4 TO 6 FEET NEAR SHORE AND 6 TO 9 FEET WELL OFFSHORE. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM LATE AFTERNOON INTO TONIGHT...AND CONTINUE INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BOATING CONDITIONS WILL SLOWLY IMPROVE STARTING THURSDAY EVENING. MUCH DRIER AIR POURING INTO CENTRAL FLORIDA BEHIND THE COLD FRONT COULD POSE AN ELEVATED FIRE WEATHER CONCERN THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. ULRICH/KELLY/CRISTALDI
In the hours before
Local storm report, Feb 12, 5:44 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST OAKLAND 28.56N 81.63W
02/12/2014 M43 MPH ORANGE FL PUBLIC
PUBLIC WEATHER STATION MEASURED WIND GUST OF 38 KT/43
MPH.
&&
JRCSpecial weather statement, Feb 12, 5:45 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EST WED FEB 12 2014
FLZ053-122345-
OSCEOLA-
545 PM EST WED FEB 12 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OSCEOLA COUNTY...
* UNTIL 645 PM EST.
AT 541 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
FOUR CORNERS TO 44 MILES SOUTHWEST OF LAKE KISSIMMEE...MOVING
EAST-NORTHEAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE POINCIANA...AUSTIN TINDALL PARK...CAMPBELL AND
HARMONY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
A THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS EVENING.
LAT...LON 2835 8087 2800 8087 2784 8128 2795 8134
2800 8139 2799 8142 2804 8147 2806 8145
2802 8138 2807 8137 2808 8135 2808 8145
2814 8146 2815 8153 2820 8153 2825 8156
2826 8166 2835 8166
TIME...MOT...LOC 2244Z 244DEG 49KT 2837 8155 2818 8150
2791 8167 2763 8187
SEDLOCKLocal storm report, Feb 12, 6:28 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
628 PM EST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 4 N ALTAMONTE SPRINGS 28.71N 81.38W
02/12/2014 SEMINOLE FL TRAINED SPOTTER
TREES UP TO ONE FOOT DIAMETER DOWN. FENCES DOWN IN MIDDLE
OF ROAD AND OTHER DEBRIS NEAR INTERSECTION OF E E
WILLIAMSON RD AND MARKHAM WOODS RD. IN LONGWOOD
&&
JRCSpecial weather statement, Feb 12, 6:32 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
632 PM EST WED FEB 12 2014
FLZ047-053-054-058-130030-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
632 PM EST WED FEB 12 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
INDIAN RIVER COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA
COUNTY...
* UNTIL 730 PM EST.
AT 628 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
9 MILES NORTHWEST OF LAKE MARIAN TO 34 MILES SOUTHWEST OF BASINGER...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...KISSIMMEE PRAIRIE
PRESERVE...MELBOURNE AIRPORT AND MELBOURNE BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
IF STORMS CONTINUE TO INTENSIFY A SEVERE THUNDERSTORM WARNING MAY BE
NECESSARY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM
THIS EVENING.
LAT...LON 2720 8079 2715 8087 2723 8099 2736 8104
2738 8111 2749 8121 2755 8121 2760 8114
2766 8114 2783 8122 2786 8130 2827 8066
2822 8063 2831 8060 2808 8056 2787 8044
2788 8044 2758 8032 2755 8069 2713 8068
TIME...MOT...LOC 2332Z 233DEG 32KT 2798 8114 2766 8108
2714 8143
SEDLOCKLocal storm report, Feb 12, 6:33 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
633 PM EST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 E INTERCESSION CITY 28.27N 81.44W
02/12/2014 M1.00 INCH OSCEOLA FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED QUARTER SIZE HAIL IN KISSIMMEE
AT INTERSECTION OF CLAY STREET, PLEASANT HILL ROAD AND
HOAGLAND BLVD.
&&
JRCLocal storm report, Feb 12, 6:39 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
639 PM EST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SAINT LUCIE AIRPORT 27.49N 80.37W
02/12/2014 M0.75 INCH ST. LUCIE FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PENNY SIZE HAIL AT SAINT LUCIE
COUNTY INTERNATIONAL AIRPORT.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:11 AM EST | Small Craft Advisory | MLB | 48 hr | |
| Feb 12, 4:11 AM EST | Small Craft Advisory for Winds | MLB | 42 hr | |
| Feb 12, 4:00 PM EST | Special Weather Statement | MLB | Lake | 90 min |
| Feb 12, 4:43 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange | 62 min |
| Feb 12, 5:14 PM EST | Special Marine Warning | MLB | 2 hr | |
| Feb 12, 5:22 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 38 min |
| Feb 12, 5:23 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 52 min |
| Feb 12, 5:35 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 40 min |
| Feb 12, 5:45 PM EST | Special Weather Statement | MLB | Osceola | 60 min |
| Feb 12, 5:49 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| Feb 12, 6:06 PM EST | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 39 min |
| Feb 12, 6:14 PM EST | Special Marine Warning | MLB | 2 hr | |
| Feb 12, 6:15 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 60 min |
| Feb 12, 6:32 PM EST | Special Weather Statement | MLB | Indian River, Okeechobee | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.